MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9; IN-VITRO DIAGNOSTICS
Catalog Number 8568040
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros phyt result was obtained from a single non-vitros biorad lot 45960 level 3 quality control fluid using vitros phyt slide lot 2626-0186-4395 on a vitros xt7600 integrated system.The most likely assignable cause was the calibration in use when the event occurred.Although the calibration responses and parameters appeared typical to expected responses and parameters, a quality control review indicates the accuracy issue was isolated to the calibration curve in use at the time of the event.Acceptable performance was obtained from the same slide lot using an alternate calibration event using an alternate lot of calibrators.It is unlikely calibration kit 0942 was the cause of the event as acceptable performance was obtained on an alternate vitros xt7600 integrated system on site from calibrations obtained using calibrator kit lot 0942.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros phyt slide lot 2626-0186-4395.The vitros xt7600 integrated system did not likely contribute to the event as a diagnostic vitros crbm within-run precision test, used to assess the performance of the immunorate subsystem of the vitros xt7600 integrated system was acceptable, indicating the vitros xt7600 integrated system did not malfunction.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected vitros phyt result was obtained from a single non-vitros biorad lot 45960 level 3 quality control fluid using vitros phyt slide lot 2626-0186-4395 on a vitros xt7600 integrated system.Biorad lot 45960 level 3 vitros phyt result of 13.7 ug/ml versus the expected result of 17.12 ug/ml.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected result was obtained from a non-patient quality control fluid.There were no allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 9
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18131865
Report Number0001319808-2023-00017
Device Sequence Number7753249
Product Code JIT
UDI-Device Identifier10758750005031
UDI-Public10758750005031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2024
Device Catalogue Number8568040
Device Lot Number0942
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Initial Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown